Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jul 8, 2021, 6:36 PM EDT for Columbia County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 6:36 PM EDT (22:36 UTC)
- Expired
- Jul 8, 2021, 7:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Columbia, SC
County Columbia County, GA
The radar
The Columbia radar (KCAE), 110 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
675
WWUS82 KCAE 082236
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
636 PM EDT Thu Jul 8 2021
GAZ063>065-SCZ018-025-030-082300-
Richmond GA-McDuffie GA-Columbia GA-Aiken SC-McCormick SC-
Edgefield SC-
636 PM EDT Thu Jul 8 2021
...Strong Thunderstorms Will Impact Portions of northeastern
Richmond...eastern McDuffie...Columbia...west central Aiken...
southeastern McCormick and southwestern Edgefield Counties Until 700
PM EDT....
At 635 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Riverwood, or near Evans, moving east at 15
mph.
HAZARD...gusty winds 40 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
North Augusta, Grovetown, Evans, Martinez, Fort Gordon, Augusta,
Belvedere, Clearwater, Appling, Glendale, Midtown, Riverwood,
Summerville, Augusta Mall, Daniel Field, Village Plaza Shopping
Center, Augusta National Golf Club, West End Augusta, Poverty Hill
and Glenn Hills.
This includes the following highways...
Interstate 20 in Georgia between mile markers 180 and 201.
Interstate 20 in South Carolina between mile markers 0 and 6.
Interstate 520 in Georgia between mile markers 1 and 12.
Interstate 520 in South Carolina between mile markers 18 and 23.
LAT...LON 3348 8239 3363 8234 3368 8188 3337 8197
TIME...MOT...LOC 2235Z 281DEG 12KT 3353 8222
$$
awpWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jul 8, 2:48 PM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jul 8, 2:48 PM EDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Columbia SC 248 PM EDT Thu Jul 8 2021 .SYNOPSIS... Shortwave moving through GA will generate showers and thunderstorms this afternoon. A typical summer-like pattern begins with afternoon showers and thunderstorms possible each day and temperatures right around average. && .NEAR TERM /THROUGH TONIGHT/... Agitated cumulus field currently to the west associated with a shortwave moving through central GA. While there is some weak capping over the area, it will likely quickly erode over the next couple hours with scattered showers and thunderstorms developing, first in the CSRA and then in the Midlands late this afternoon into the evening. Instability will be modest today with sbCAPE exceeding 1000 J/kg in the CSRA in the wake of some clearing behind Elsa. Mid-level lapse rates are weak across the area so expect a fairly typical diurnal convection pattern that will be a bit higher in coverage thanks to the shortwave pivoting through the region. PWATs still exceeding 2 inches will ensure that any shower or storm that develops will be a locally heavy downpour. Severe weather chances are low with limited dry air aloft and the previously mentioned weak lapse rates. While some showers and storms may linger after sunset, expect coverage to continue to decrease with convection wrapped up by midnight at the latest. Low temperatures still relatively mild tonight in the low 70s with a lingering low level jet and clouds hanging on for much of the night. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... Active weather will continue across the forecast area on Friday in the wake of Elsa. PWATs will remain high around 1.8-1.9 inches as tropical moisture remains in place behind the departing storm. Models and high-res guidance suggest shortwave energy associated with an upper trough will move across the mountains during the day initiating convection upstream of our area. Forecast soundings indicate moderate instability although wind shear will be weak, so expecting scattered convection with isolated pulse severe thunderstorms possible. Convection may linger into the evening hours across the region but should subside by midnight as the atmosphere stabilizes. Saturday will again feature scattered showers and thunderstorms with little change in the air mass and PWATs remaining just under 2 inches. There will continue to be some weak shortwave energy over the region as the 500mb flow becomes very weak with a digging upper trough into the upper Midwest and building ridge over the western Atlantic. Will continue to carry high chance pops across the forecast area and moderate instability will again support the possibility of isolated pulse severe storms. Temperatures should be near normal with highs in the lower 90s with lows in the 70s. && .LONG TERM /SUNDAY THROUGH THURSDAY/... A return to a more summertime pattern is expected next week with near to slightly above normal temperatures. The overall upper level pattern will be quite amplified Sun/Mon with a strong persistent upper ridge over the western CONUS with a deep upper trough over the upper Midwest and Mid MS Valley region and building upper ridge over the western Atlantic. The building western Atlantic ridge will move over the Carolinas and southeastern states on Monday and the center of this ridge will feature heights close to 598DM with 500mb heights rising to around 595DM over our forecast area. Abundant moisture over the area on Sunday combined with some shortwave energy should result in above normal chances of afternoon convection with a heavy rain possible. Forecast soundings indicate a subsidence inversion present around 700mb through the work week which should limit convection and result in a more typical summertime pattern featuring scattered afternoon convection. Temperatures during the period will be near to slightly above normal with highs in the lower to mid 90s and lows in the 70s. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... CHANCE OF SHOWERS AND PERHAPS A FEW THUNDERSTORMS THROUGH THE EVENING HOURS... Satellite imagery this afternoon shows scattered to broken clouds across the CWA as TS Elsa continues to move away. Underneath the cloud cover, the radar is picking up on scattered showers that could pass near/over the terminals during the next few hours. Surface winds should continue to decrease this afternoon outside of any showers and thunderstorms. While conditions are not optimal for convection, more widespread showers and isolated thunderstorms are expected later this afternoon through the evening hours as suggested by hi-res model data and activity currently developing in Georgia. Conditions will improve around midnight local with VFR conditions anticipated for the rest of the TAF period. EXTENDED AVIATION OUTLOOK...Diurnally driven showers and thunderstorms could lead to restrictions, especially Friday afternoon and evening while upper-level support is present. Areas of patchy fog will be possible starting Saturday morning, especially at OGB and AGS. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jul 8, 1:09 PM EDT, 5 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 109 PM EDT Thu Jul 8 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-091715- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 109 PM EDT Thu Jul 8 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 8, 6:36 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
636 PM EDT Thu Jul 8 2021
GAZ063>065-SCZ018-025-030-082300-
Richmond GA-McDuffie GA-Columbia GA-Aiken SC-McCormick SC-
Edgefield SC-
636 PM EDT Thu Jul 8 2021
...Strong Thunderstorms Will Impact Portions of northeastern
Richmond...eastern McDuffie...Columbia...west central Aiken...
southeastern McCormick and southwestern Edgefield Counties Until 700
PM EDT....
At 635 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Riverwood, or near Evans, moving east at 15
mph.
HAZARD...gusty winds 40 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
North Augusta, Grovetown, Evans, Martinez, Fort Gordon, Augusta,
Belvedere, Clearwater, Appling, Glendale, Midtown, Riverwood,
Summerville, Augusta Mall, Daniel Field, Village Plaza Shopping
Center, Augusta National Golf Club, West End Augusta, Poverty Hill
and Glenn Hills.
This includes the following highways...
Interstate 20 in Georgia between mile markers 180 and 201.
Interstate 20 in South Carolina between mile markers 0 and 6.
Interstate 520 in Georgia between mile markers 1 and 12.
Interstate 520 in South Carolina between mile markers 18 and 23.
LAT...LON 3348 8239 3363 8234 3368 8188 3337 8197
TIME...MOT...LOC 2235Z 281DEG 12KT 3353 8222
awpThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:34 AM EDT | Special Weather Statement | CAE | Orangeburg | 26 min |
| Jul 8, 1:53 AM EDT | Areal Flood Advisory | CAE | Bamberg, Calhoun, Orangeburg | 3 hr |
| Jul 8, 2:10 AM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Richland, Sumter | 35 min |
| Jul 8, 3:20 AM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Richland, Sumter | 25 min |
| Jul 8, 3:34 AM EDT | Areal Flood Advisory | CAE | Kershaw, Lexington, Richland | 3 hr |
| Jul 8, 6:58 PM EDT | Special Weather Statement | CAE | Richmond | 32 min |
| Jul 8, 7:32 PM EDT | Special Weather Statement | CAE | Richmond | 28 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.